Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS New York, NY

February 24, 20166 counties in New York; 5 counties in New Jersey

NWS New York, NY issued this severe thunderstorm warning at Feb 24, 2016, 10:28 PM EST for 6 counties in New York; 5 counties in New Jersey. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 10:28 PM EST (03:28 UTC)
Expired
Feb 24, 2016, 11:30 PM EST
In force
62 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY

The radar

The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 10:30 PM ESTNON-TSTM WND DMGRidgewood, NJGLEN AVENUE CLOSED AT UPPER BOULEVARD DUE TO DOWNED POWER LINES.
Feb 24, 10:36 PM ESTNON-TSTM WND DMGRidgewood, NJROADS CLOSED AT SPRING AVENUE AND BERGEN COURT DUE TO DOWNED TREES AND WIRES.
Feb 24, 10:41 PM ESTNON-TSTM WND DMGMaplewood, NJROAD CLOSED DUE TO DOWNED TREE LIMBS AT PARKER AVENUE AND VALLEY STREET.
Feb 24, 10:55 PM ESTTSTM WND GST 67Larchmont, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:44 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
504 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

554 
WUUS51 KOKX 250328
SVROKX
NJC003-013-017-031-039-NYC005-047-061-081-085-119-250430-
/O.NEW.KOKX.SV.W.0005.160225T0328Z-160225T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
  UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...
  BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
  ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
  NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  RICHMOND COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 1130 PM EST

* AT 1024 PM EST...DOPPLER RADAR INDICATED A LINE OF
  THUNDERSTORMS...WITH ADDITIONAL THUNDERSTORMS DEVELOPING IN
  CENTRAL NEW JERSEY CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS ACTIVITY IS MOVING NORTHEAST AT 40 TO 50 MPH AND
  WILL IMPACT MUCH OF NORTHEAST NEW JERSEY AND THE NEW YORK CITY
  METROPOLITAN AREA.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UPPER
SADDLE RIVER...WYCKOFF...SPRINGFIELD...MOUNT VERNON...MONTCLAIR...
HILLSIDE...WASHINGTON HEIGHTS...CLIFTON...MONTVALE AND BOGOTA.

EXPECT STRONG WINDS AND HEAVY DOWNPOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4060 7422 4060 7446 4091 7427 4100 7430
      4102 7440 4119 7434 4094 7372 4088 7379
      4061 7380 4062 7380 4060 7391 4060 7385
      4059 7388 4058 7388 4060 7382 4058 7381
      4050 7425
TIME...MOT...LOC 0324Z 203DEG 62KT 4001 7453 

$$

PW
1 follow-up statement
323 
WWUS51 KOKX 250357
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1057 PM EST WED FEB 24 2016

NJC003-013-017-031-039-NYC005-047-061-081-085-119-250430-
/O.CON.KOKX.SV.W.0005.000000T0000Z-160225T0430Z/
PASSAIC NJ-UNION NJ-HUDSON NJ-BERGEN NJ-ESSEX NJ-WESTCHESTER NY-
NEW YORK NY-BRONX NY-KINGS NY-QUEENS NY-RICHMOND NY-
1057 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR PASSAIC...UNION...HUDSON...BERGEN...ESSEX...SOUTHERN
WESTCHESTER...NEW YORK...BRONX...KINGS...QUEENS AND RICHMOND
COUNTIES...

AT 1055 PM EST...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE MOVING
NORTHEAST AND WILL CONTINUE TO IMPACT THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION
MOVE IMMEDIATELY TO A SAFE SHELTER OR TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4060 7422 4060 7446 4091 7427 4100 7430
      4102 7440 4119 7434 4094 7372 4088 7379
      4061 7380 4062 7380 4060 7391 4060 7385
      4059 7388 4058 7388 4060 7382 4058 7381
      4050 7425
TIME...MOT...LOC 0355Z 203DEG 62KT 4041 7431 

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:02 PM EST, 26 minutes earlier.

Area forecast discussion, Feb 24, 10:02 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EST WED FEB 24 2016

.SYNOPSIS...
A WARM FRONT HAS LIFTED NORTH OF THE REGION THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WARM FRONT HAS NOW LIFTED NORTH THROUGH THE ENTIRE CWA.

TEMPS IN THE WARM SECTOR HAVE RISEN QUICKLY INTO THE 50S AND LOWER
60S...WITH S-SE WINDS GUSTING UP TO 35 KT ESPECIALLY ALONG SOUTH
FACING SHORES. SHOWERY CONDITIONS EXPECTED THIS EVENING...WITH
TEMPS AND WINDS CONTINUING TO SLOWLY INCREASE.

CONTINUE TO WATCH LINE OF TSTMS...THERE COULD BE JUST ENOUGH
BOUYANCY TO SUSTAIN THIS LINE. JUST HOW FAR EAST IS THE
QUESTION...BUT ENOUGH CONVECTION IN CONJUNCTION WITH CSTL LOW
LEVEL JET FOR POSSIBLE DAMAGING GUSTS.

THIS LINE HAS POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OR AN
ISOLD TORNADO...ESPECIALLY IN/NEAR BOWING SEGMENTS...GIVEN COMBO
OF HRRR FCST 0-1 KM HELICITY OF 500-600 M2/S2...0-1KM BULK SHEAR
OF 60-70 KT...AND SOME SFC-BASED INSTABILITY. SMALL HAIL ALSO
POSSIBLE. BEST SVR POTENTIAL IS FROM NYC METRO NORTH/WEST...BUT
HEAVY RAINS ON NOSE OF LLJ ALSO COULD MIX DOWN VERY STRONG WINDS
OUT AHEAD OF THE LINE IN THE WIND ADVISORY AREA.

SEE HYDROLOGY SECTION FOR RAINFALL AND FLOODING ISSUES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.

THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.

SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.

VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.

THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.

AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.

COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.

BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES THIS EVENING AND PASSES THROUGH OVERNIGHT.

MOSTLY IFR WITH RAIN. LINE OF TSTMS SHOULD MOVE THROUGH THE CITY
TERMINALS 04-05Z. CHC THAT TSTMS DO NOT MAKE IT TO KBDR AND KISP.
GUSTS IN TSTMS COULD BE OVER 55KT. GUSTS AHEAD OF THE TSTM LINE
SHOULD BE MOSTLY 40-45KT. LLWS THROUGH THE EVENING AS WELL WITH
WINDS 60-70KT AT 1500FT. IMPROVING TO MVFR OVERNIGHT.

OUTLOOK FOR THURSDAY... VFR WITH SW GUSTS 25-30KT.

.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.

&&

.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.

SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.

THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.

ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.

&&

.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE SOUTH SHORE BACK
BAYS OF NASSAU FOR THE EVENING HIGH TIDE CYCLE. MOST OF THE
GUIDANCE...ETSS...ESTOFS..SBSS...AND THE SFAS ALL KEEP WATER
LEVEL BELOW MINOR COASTAL FLOOD BENCHMARKS AS A SOUTHERLY GALE
DEVELOPS TONIGHT. HOWEVER...THE UPPER END OF THE SFAS ENSEMBLE
DOES PRODUCE MODERATE COASTAL FLOODING AT FREEPORT WITH THE SBSS
INTO THE MINOR CATEGORY. THUS...THE NEED FOR THE STATEMENT
ADDRESSING LOCALIZED MINOR COASTAL FLOODING. THE TIME THE FLOW
RAMPS UP DOES NOT COINCIDE WITH THE HIGH TIDE WHICH IS A LIMITING
FACTOR AS WELL.

TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ070>075-078>081-
     176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-
     340-345-350-353-355.
     GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...GOODMAN/PW
NEAR TERM...BC/GOODMAN/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...JC
MARINE...GOODMAN/PW
HYDROLOGY...GOODMAN/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 24, 7:55 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EST WED FEB 24 2016

NJZ002-004-006-103>108-NYZ067>069-252345-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-
755 PM EST WED FEB 24 2016

...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ070>075-078>081-176>179-252345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
755 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS THE POTENTIAL FOR DAMAGING WIND GUSTS LATE THIS EVENING
INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT. LOCALIZED FLOODING IN ALSO POSSIBLE IN
AREAS OF POOR DRAINAGE AND FOR THOSE FASTER RESPONDING STREAMS AND
SMALL RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-252345-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
755 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-252345-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
755 PM EST WED FEB 24 2016

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

THERE IS THE POTENTIAL FOR A FEW STRONGER WIND GUSTS LATE THIS
EVENING INTO THE OVERNIGHT WITH A LINE OF SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 24, 9:30 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
930 PM EST WED FEB 24 2016

NJZ002-004-006-103>108-NYZ067>070-250330-
WESTERN ESSEX-WESTERN BERGEN-HUDSON-WESTERN PASSAIC-EASTERN
UNION-EASTERN ESSEX-EASTERN BERGEN-EASTERN PASSAIC-WESTERN
UNION-ROCKLAND-PUTNAM-ORANGE-NORTHERN WESTCHESTER-
930 PM EST WED FEB 24 2016

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
ESSEX...PASSAIC...UNION...HUDSON...BERGEN...ROCKLAND...WESTERN
PUTNAM...NORTHERN WESTCHESTER AND ORANGE COUNTIES...

AT 927 PM EST...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUED TO
MOVE NORTHEAST INTO WESTERN PORTIONS OF NEW JERSEY AND THE LOWER
HUDSON VALLEY OF NEW YORK. IN ANY OF THE HEAVIER RAIN...GUSTS TO 50
MPH ARE POSSIBLE. IN ADDITION...HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADS...AND NUISANCE FLOODING OF POOR DRAINAGE AREAS.

THE ACTIVITY WILL MOVE NORTHEAST AT 50 TO 60 MPH..

LAT...LON 4150 7448 4163 7426 4158 7413 4161 7413
      4159 7395 4144 7398 4149 7393 4151 7368
      4074 7405 4060 7422 4059 7446 4076 7436
      4090 7434 4090 7427 4097 7428 4105 7445
      4104 7450 4120 7437 4136 7469 4149 7476
TIME...MOT...LOC 0227Z 224DEG 53KT 4159 7464 4116 7450 4066 7488

PW
Local storm report, Feb 24, 9:49 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
949 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     NON-TSTM WND DMG PARAMUS                 40.95N  74.07W
02/24/2016                   BERGEN             NJ   LAW ENFORCEMENT

            EAST MIDLAND AVENUE CLOSED AT SPRING VALLEY TO THE
            RIVER EDGE BORDER DUE TO A DOWNED TREE.

&&

FEB
Local storm report, Feb 24, 9:55 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
955 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     NON-TSTM WND DMG WASHINGTON HEIGHTS      40.85N  73.94W
02/24/2016                   NEW YORK           NY   EMERGENCY MNGR

            TRACTOR TRAILER BLOWN OVER ON THE UPPER LEVEL OF THE
            WESTBOUND GEORGE WASHINGTON BRIDGE.

&&

FEB
Local storm report, Feb 24, 9:58 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
958 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     NON-TSTM WND DMG WILLIAMSBURG HOUSES     40.71N  73.95W
02/24/2016                   KINGS              NY   EMERGENCY MNGR

            SIDEWALK SHED COLLAPSE ON SCHOLES STREET.

&&

FEB
Local storm report, Feb 24, 10:01 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     NON-TSTM WND DMG HARLEM                  40.81N  73.94W
02/24/2016                   NEW YORK           NY   EMERGENCY MNGR

            SIDEWALK SHED COLLAPSE ON LENOX AVENUE.

&&

FEB
Local storm report, Feb 24, 10:09 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1009 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND DMG PARAMUS                 40.95N  74.07W
02/24/2016                   BERGEN             NJ   LAW ENFORCEMENT

            PASCACK ROAD CLOSED BETWEEN BEDFORD ROAD AND PAUL COURT
            DUE TO A DOWNED TREE.

&&

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:30 PM ESTSpecial Weather StatementOKXOrange, Putnam, Rockland60 min
Feb 24, 10:35 PM ESTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester55 min
Feb 24, 10:54 PM ESTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester3 hr
Feb 24, 11:08 PM ESTSpecial Marine WarningOKX52 min
Feb 24, 11:26 PM ESTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more64 min
Feb 24, 11:28 PM ESTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Feb 24, 11:32 PM ESTAreal Flood AdvisoryOKXNassau3 hr
Feb 25, 12:17 AM ESTSpecial Marine WarningOKX58 min
Feb 25, 12:43 AM ESTSpecial Marine WarningOKX32 min
Feb 25, 12:57 AM ESTSpecial Marine WarningOKX93 min
Feb 25, 1:18 AM ESTSevere Thunderstorm WarningOKXSuffolk42 min
Feb 25, 1:40 AM ESTSpecial Marine WarningOKX35 min
Feb 25, 2:06 AM ESTSevere Thunderstorm WarningOKXSuffolk54 min
Feb 25, 2:16 AM ESTAreal Flood AdvisoryOKXRockland14 hr
Feb 25, 2:20 AM ESTRiver Flood WarningOKXOrange, Rockland30 hr
Feb 25, 4:00 AM ESTSmall Craft AdvisoryOKX44 hr
Feb 24, 7:16 PM ESTSpecial Weather StatementOKXBergen, Essex, Passaic, Union44 min
Feb 24, 8:54 PM ESTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.